Toggle Main Menu Toggle Search

Open Access padlockePrints

Adapting the optimal job search model for active labour market policy

Lookup NU author(s): Professor Richard Boys, Professor Peter Dolton, Neil Walker


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


The structural theoretical framework for the analysis of duration of unemployment has been the optimal job search model. Recent advances in computational techniques in Bayesian inference now facilitate the analysis of incomplete data sets and the recovery of structural model parameters. The paper uses these methods on a UK data set of the long-term unemployed to illustrate how the optimal job search model can be adapted to model the effects of an active labour market policy. Without such an adaptation our conclusion is that the simple optimal job search model may not fit empirical unemployment data and could thus lead to a misspecified econometric model and incorrect parameter estimates. © 2007 Royal Statistical Society.

Publication metadata

Author(s): Boys RJ, Dolton PJ, Walker NR

Publication type: Article

Publication status: Published

Journal: Journal of the Royal Statistical Society. Series A: Statistics in Society

Year: 2007

Volume: 170

Issue: 3

Pages: 759-779

ISSN (print): 0964-1998

ISSN (electronic): 1467-985X

Publisher: Wiley-Blackwell Publishing Ltd.


DOI: 10.1111/j.1467-985X.2006.00468.x


Altmetrics provided by Altmetric